Anti Biotics and warfarin

If I hadn't had the flu jab, I would say I am suffering from flu. I have a high temperature; terrible cough (I have COPD as well as Paroxymal AF); ache all over and just want to sleep. Not me at all.

My meds. at the moment are the usual Diltiazem; Steroid inhaler; Water tablet; plus the anti-biotics and paracetamol to make me feel better.

My query is - last time I took anti-biotics my IRN was 4.9. There is no way I could drive the 13 mile round trip to get my finger pricked. Is there anything I should look out for please?

7 Replies

oldestnewest
  • I'm completely un-medical, but if I had your symptoms I'd be thinking I have a bug of some sort and go see a doctor. A flu jab isn't a guarantee against getting flu or a bad cold is it?

    Koll

  • 4.9 is rather high and inr people will come to you if you can't get to them. Koll is right. Seems you need to start sorting out your medical team a bit - firstly it is quite possible to get an infection after a flu jab so sort that out first. If you have copd you should already be in a lung defence clinic at your hosptial and having maybe other vaccinations. Do not let this go on, I find infections very bad for my af.

  • You could be suffering from flu as the jab only covers certain strains. Hope you are feeling better soon.

  • Hi Enjoy

    Don't want to state the obvious here, but if it is flu, which is a virus, then antibiotics will be about as useful as a chocolate fireguard. They won't even touch a virus.

    BUT you are right antibiotics do bugger up INRs so get tested early and quickly and also with underlying COPD you should consider what medical advice you need and as quickly as possible, not something to put off for another day

    Be well

    Ian

  • That's unfortunate Enjoy. I don't think there are any signs or symptoms of a higher than usual INR. Maybe others here know something useful. I took antibiotics twice last year. The first time, my INR went up. The second time it remained the same as usual. But I was able to get to the health centre both times just after the antibiotics ended. Good luck..

    JanR

  • May be irrelevant, but you mention your cough. I know there has been an increase over the last couple of years of adults contracting whooping cough. Its thought to be a childhood infection and some of us may have been innoculated when young, but those effects may be wearing off. The cough is paroxysmal and severe, but there will not necessarily be much of a "whoop". It starts as though an ordinary cold, but that is when one is most infectious. It can be treated with antibiotics within the first 3 weeks if pertussis is identified, but after that they are apparently ineffective. The cough can go on for up to 8-10 weeks and then gradually resolves, but one is susceptible to other respiratory tract infections for a while.

    I have heard of lots of fit people normally able to shrug off RTIs stuck with an intermittent choking cough. One has certainly been diagnosed and I found corroborating evidence on the web.

    Just a thought. I'd get checked out with your weak chest.

    All the best

    Mrs Gilly

  • It is possible you do have the flu as the Jab does not contain every type there is, just the top few, there are hundreds if not thousands of different flue strains and they cannot possibly include them all.

    regards

    Eileen

You may also like...